Transactions of the Institute of Systems, Control and Information Engineers
Online ISSN : 2185-811X
Print ISSN : 1342-5668
ISSN-L : 1342-5668
Rate Control in Communication Networks for Changes of the Number of Connections
Satoshi IMAISeiji KUBOShigeru YAMAMOTOToshimitsu USHIO
Author information

2004 Volume 17 Issue 1 Pages 10-16


We propose a rate based flow control method in single-bottleneck communication networks in order to suppress a transient behavior of a queue length at a bottleneck node when a number of connections change. Although the existing feedback control algorithms easily guarantee stability of the queue length of the bottleneck node, it is difficult to suppress oscillations of the length caused by abrupt changes of the number of connections. The proposed method incorporated with feedback control adopts a bias adjustment and a feedforward compensation. The control input is applied in accordance with the detection of the change of connections. In addition, the feedforward control input is designed to optimally improve the transient responses of the queue length.

Information related to the author
© The Institute of Systems, Control and Information Engineers
Previous article Next article